I was prescribed prednisone for back pain and this is my second day taking it. I have slept for 90 percent of the time. I don't have a regular doctor and I am concerned.. so how can I stop the tiredness other then stop taking the medicine? why is it making me sleep? how serious is this problem?
This should improve as time passes and your body adjusts, 7-10 days, by then if no change at all you'll have to check with the Dr who prescribed it, although ti is most commonly prescribed short-term.
It should subside as your body adjusts to it. Take it at bedtime. It is very rare to feel sleepy on prednisone as it usually gives most people insomnia. It's really nothing to worry about; however, you should report this to your prescribing doctor. Do not stop taking prednisone without first consulting with your doctor as it needs to be tapered down.
This is very rare! Take it at night. You can also take it at night with Melatonin 5mg if you are tired and sleepy but have difficulty with quality sleep through the night.
. I have slept for 90 percent of the time. I don't have a regular doctor and I am concerned
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Feb 2014 • 1 answer
Updated 23 May 2016 • 4 answers
Updated 7 Mar 2017 • 1 answer
Updated 1 May 2017 • 1 answer
Updated 15 Jan 2018 • 1 answer